Alert archive / Oklahoma / High Wind Warnings in 2019
High Wind Warning 5, NWS Norman, OK
NWS Norman, OK issued this high wind warning at Apr 13, 2019, 4:03 PM CDT for 5 counties in Oklahoma; 4 counties in Texas. It was in force for 117 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 13, 2019, 4:03 PM CDT (21:03 UTC)
- Expired
- Apr 13, 2019, 6:00 PM CDT
- In force
- 117 min
- Issued by
- NWS Norman, OK
Counties Comanche County, OK, Cotton County, OK, Jefferson County, OK, Stephens County, OK, Tillman County, OK, Archer County, TX, Clay County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 51 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 4:22 PM CDT | NON-TSTM WND DMG | Temple, OK | ROOF BLOWN OFF RESTAURANT IN TEMPLE. |
| Apr 13, 4:25 PM CDT | NON-TSTM WND GST 60 | 1 N Ringling, OK | |
| Apr 13, 4:25 PM CDT | NON-TSTM WND GST 71 | 4 Nw Walters, OK | |
| Apr 13, 5:05 PM CDT | NON-TSTM WND GST 68 | Velma, OK | MESONET MEASUREMENT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2044 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
268 WWUS74 KOUN 132103 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 403 PM CDT Sat Apr 13 2019 ...Strong northerly winds this afternoon and evening... OKZ037>039-044-045-TXZ085-086-089-090-140500- /O.UPG.KOUN.WI.Y.0014.000000T0000Z-190414T0500Z/ /O.NEW.KOUN.HW.W.0005.190413T2103Z-190413T2300Z/ /O.NEW.KOUN.WI.Y.0015.190413T2300Z-190414T0500Z/ Tillman-Comanche-Stephens-Cotton-Jefferson-Wilbarger-Wichita- Archer-Clay- Including the cities of Frederick, Lawton, Duncan, Walters, Temple, Waurika, Ringling, Ryan, Vernon, Sheppard AFB, Wichita Falls, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 403 PM CDT Sat Apr 13 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... The National Weather Service in Norman has issued a High Wind Warning, which is in effect until 6 PM CDT this evening. A Wind Advisory has also been issued. This Wind Advisory is in effect until midnight CDT tonight. The Wind Advisory is no longer in effect. * WINDS...Winds gusting over 60 mph locally this afternoon. North 25 to 35 mph with gusts up to 45 mph this evening. * TIMING...Through this evening. * IMPACTS...Some tree and power line damage will occur with higher gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ023>032-035-036-040>043-046>048-050>052-TXZ083-084-087-088- 140500- /O.CON.KOUN.WI.Y.0014.000000T0000Z-190414T0500Z/ Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland- Pottawatomie-Seminole-Hughes-Kiowa-Jackson-Garvin-Murray-Pontotoc- Coal-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-Foard- Knox-Baylor- Including the cities of Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, Hobart, Snyder, Altus, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, Durant, Quanah, Crowell, Munday, Knox City, and Seymour 403 PM CDT Sat Apr 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WINDS...North 20 to 30 mph with gusts up to 45 mph. * TIMING...Through this evening. * IMPACTS...Driving conditions will be difficult for high profile vehicles, and with widespread rain also expected, lowered visibilities will increase this difficulty. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
987 WWUS74 KOUN 132300 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 600 PM CDT Sat Apr 13 2019 ...Strong northerly winds this afternoon and evening... OKZ037>039-044-045-TXZ085-086-089-090-140500- /O.EXP.KOUN.HW.W.0005.000000T0000Z-190413T2300Z/ /O.CON.KOUN.WI.Y.0015.000000T0000Z-190414T0500Z/ Tillman-Comanche-Stephens-Cotton-Jefferson-Wilbarger-Wichita- Archer-Clay- Including the cities of Frederick, Lawton, Duncan, Walters, Temple, Waurika, Ringling, Ryan, Vernon, Sheppard AFB, Wichita Falls, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 600 PM CDT Sat Apr 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...HIGH WIND WARNING WILL EXPIRE AT 6 PM CDT THIS EVENING... * WINDS...North 25 to 35 mph with gusts up to 50 mph. * TIMING...Through this evening. * IMPACTS...Driving conditions will be difficult for high profile vehicles. Visibilities will lower where winds combine with heavy rainfall. Small objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ023>032-035-036-040>043-046>048-050>052-TXZ083-084-087-088- 140500- /O.CON.KOUN.WI.Y.0014.000000T0000Z-190414T0500Z/ Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland- Pottawatomie-Seminole-Hughes-Kiowa-Jackson-Garvin-Murray-Pontotoc- Coal-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-Foard- Knox-Baylor- Including the cities of Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, Hobart, Snyder, Altus, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, Durant, Quanah, Crowell, Munday, Knox City, and Seymour 600 PM CDT Sat Apr 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WINDS...North 25 to 35 mph with gusts up to 50 mph. * TIMING...Through this evening. * IMPACTS...Driving conditions will be difficult for high profile vehicles. Visibilities will lower where winds combine with heavy rainfall. Small objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at Apr 13, 3:23 PM CDT, 40 minutes earlier.
Area forecast discussion, Apr 13, 3:23 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Norman OK
323 PM CDT Sat Apr 13 2019
.DISCUSSION...
Main changes to the forecast were minor spatiotemporal adjustments
to evening/overnight period as system departs, and reacting to the
potential for a slightly slower progression of mid-week system.
Relatively long duration moderate-heavy rain led to enough
rainfall (~2-3 inches) in portions of southwest Oklahoma and
western north Texas that a few rivers may rise to action or flood
levels. See Hydrological Statements and Flood Warnings for more
information. It's worth noting, MRMS QPE is closest to
observations, with dual-pol and legacy both at least double and
clearly unrepresentative. Aside from rises on main stems, any
ongoing overland flooding should be minor and additional light
amounts should not be of significant concern.
Quasi-stationary synoptic surface front early today has accelerated
northward as a warm front across the Sabine River and lower
Mississippi valleys. This is well to our south, of course, but it is
in response to a deep amplified trough moving east across the
region. Warm/moist advection and isentropic ascent atop the colder
airmass resulted in some fairly robust convective elements
earlier in Texas. The trend has been for these to move north,
weaken, and merge resulting in more of a stratiform scenario. Some
lightning will continue to be possible across mainly southern
Oklahoma through the afternoon where weak MUCAPE is present from
parcels originating around 700-mb. This potential will decrease
this evening.
Stronger/deeper isentropic ascent is expected to shift east early
this evening and so will the bulk of the rain. However, high
probabilities will linger until later tonight as TROWAL and
associated mid-level warm advection/ascent is oriented roughly near
and parallel to I-44.
Wind gusts up to around 40-45 mph will continue to be a concern
through the evening as gradient tightens in response deepening
surface low tracks through the Arklatex region. Winds should subside
by around or shortly after midnight, so at this time we won't make
changes to the Wind Advisory.
The amplified upper flow pattern continues next week, and a period
of significant mid-level height rises with ridging moving in
signals warmer temperatures. Another strong mid-latitude system
will arrive Wednesday. Low-level trajectories through the gulf and
up through Texas into our area may be favorable for at least
modest moisture return, especially if the slower trend in the
ECMWF/EPS and GFS-FV3 are correct. The general pattern would
suggest some concern for severe thunderstorms along and ahead of
sharpening dryline and/or synoptic front, primarily across central
Oklahoma and eastward as it appears now. We'll monitor trends and
provide more details as confidence increases.
Wind and RH combination as the system departs late Wednesday and
Thursday raises concerns for fire spread. Fuels are greening up,
however. West-central and northwest Oklahoma could still be
vulnerable since they haven't received much rain. We'll also watch
trends for the possibility of elevated fire weather conditions.
BRB
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 37 62 47 77 / 90 0 0 0
Hobart OK 34 63 46 81 / 60 0 0 0
Wichita Falls TX 37 63 48 82 / 100 0 0 0
Gage OK 30 68 44 86 / 10 0 0 0
Ponca City OK 37 63 46 78 / 40 0 0 0
Durant OK 40 63 46 75 / 100 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until midnight CDT tonight for OKZ023>032-035>048-
050>052.
TX...Wind Advisory until midnight CDT tonight for TXZ083>090.
&&
11/12Hazardous weather outlook, Apr 13, 12:08 PM CDT, 3 hours 55 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1208 PM CDT Sat Apr 13 2019 OKZ004>048-050>052-TXZ083>090-141715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1208 PM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Widespread rain with embedded thunderstorms is expected through this afternoon. The great risk for thunderstorms will be across southern Oklahoma and north Texas. Severe weather is not expected. .Heavy Rainfall... Heavy rainfall may lead to localized flooding, especially across southern Oklahoma and north Texas. .Strong Winds... North winds at 25 to 35 mph with gusts up to 45 mph are expected across southern Oklahoma and north Texas this afternoon into this evening. .Frost and Freeze... A freeze will be possible across western Oklahoma tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Frost and Freeze... A freeze will be possible across western Sunday morning. .Thunderstorms... There is a chance of thunderstorms Wednesday of next week, primarily across central and eastern Oklahoma. Strong to severe thunderstorms are possible. .Fire Weather... Elevated Fire Weather conditions will be possible on Wednesday and Thursday of next week, primarily across western Oklahoma and adjacent parts of north Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Apr 13, 3:27 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
327 PM CDT SAT APR 13 2019
OKZ045-TXZ085-086-088>090-132115-
Jefferson OK-Clay TX-Wichita TX-Archer TX-Wilbarger TX-Baylor TX-
327 PM CDT SAT APR 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR west central Jefferson...northern
Clay...Wichita...northern Archer...southeastern Wilbarger and Baylor
Counties Until 415 PM CDT...
AT 321 PM CDT, strong winds at the edge of an area of dissipating
showers will affect areas of north Texas from Seymour to Electra to
Wichita Falls into northern Clay County. Wind gusts over 50 mph will
be possible.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
LAT...LON 3340 9943 3412 9916 3413 9856 3407 9850
3406 9848 3408 9844 3408 9842 3410 9840
3413 9840 3413 9823 3411 9817 3413 9815
3413 9812 3387 9797 3381 9798 3374 9883
3340 9896
TIME...MOT...LOC 2021Z 167DEG 13KT 3403 9884
..speg.Local storm report, Apr 13, 3:53 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
353 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM NON-TSTM WND GST 5 N WICHITA FALLS 33.99N 98.49W
04/13/2019 M74.00 MPH WICHITA TX ASOS
0325 PM NON-TSTM WND DMG WICHITA FALLS 33.91N 98.49W
04/13/2019 WICHITA TX EMERGENCY MNGR
SEVERAL TREES AND LARGE TREE LIMBS DOWN IN WICHITA FALLS.
SIGNS AND FENCES ALSO BLOWN DOWN. TIME IS APPROXIMATE.
&&
BRBLocal storm report, Apr 13, 3:57 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
357 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM NON-TSTM WND GST 3 NW SEYMOUR 33.63N 99.30W
04/13/2019 M62.00 MPH BAYLOR TX MESONET
GUST MEASURED BY THE WEST TEXAS MESONET.
&&
BRBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 2:48 AM CDT | Special Weather Statement | OUN | Jefferson | 27 min |
| Apr 13, 3:31 AM CDT | Wind Advisory | OUN | Atoka, Bryan, Caddo, Canadian, Carter, Cleveland and 21 more | 20 hr |
| Apr 13, 3:59 AM CDT | Special Weather Statement | OUN | Carter | 31 min |
| Apr 13, 9:20 AM CDT | River Flood Warning | OUN | Cotton | 3 days |
| Apr 13, 4:03 PM CDT | Wind Advisory | OUN | Comanche, Cotton, Jefferson, Stephens, Tillman | 7 hr |
| Apr 13, 1:05 AM CDT | Special Weather Statement | OUN | Archer | 25 min |
| Apr 13, 1:26 AM CDT | Special Weather Statement | OUN | Clay | 34 min |
| Apr 13, 1:32 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 43 min |
| Apr 13, 2:06 AM CDT | Severe Thunderstorm Warning | OUN | Clay | 39 min |
| Apr 13, 9:37 AM CDT | River Flood Warning | OUN | Wichita, Wilbarger | 3 days |
| Apr 13, 3:27 PM CDT | Special Weather Statement | OUN | Baylor, Wichita | 48 min |
Nearby
High Wind Warnings in Oklahoma, 2019High Wind Warnings in Texas, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.